Alert archive / Kansas / Tornado Warnings in 2025
Tornado Warning 6, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Apr 2, 2025, 12:42 AM CDT for Reno County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2025, 12:42 AM CDT (05:42 UTC)
- Expired
- Apr 2, 2025, 1:15 AM CDT
- In force
- 33 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Reno County, KS
The radar
The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 7:25 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
| Apr 1, 11:51 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3781 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998
WFUS53 KICT 020542
TORICT
KSC155-020615-
/O.NEW.KICT.TO.W.0006.250402T0542Z-250402T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wichita KS
1242 AM CDT Wed Apr 2 2025
The National Weather Service in Wichita has issued a
* Tornado Warning for...
Southwestern Reno County in south central Kansas...
* Until 115 AM CDT.
* At 1242 AM CDT, a severe thunderstorm capable of producing a
tornado was located over Turon, or 7 miles southeast of Neola,
moving east at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Arlington around 1255 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Langdon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3803 9805 3781 9795 3773 9845 3774 9845
3779 9847 3782 9846 3783 9847 3785 9847
TIME...MOT...LOC 0542Z 251DEG 40KT 3782 9839
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
KAUFMAN3 follow-up statements
027
WWUS53 KICT 020552
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
1252 AM CDT Wed Apr 2 2025
KSC155-020615-
/O.CON.KICT.TO.W.0006.000000T0000Z-250402T0615Z/
Reno KS-
1252 AM CDT Wed Apr 2 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
SOUTHWESTERN RENO COUNTY...
At 1251 AM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles southwest of Arlington, or 13 miles east of
Neola, moving east at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Arlington around 1255 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Langdon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3775 9833 3789 9838 3803 9805 3781 9795
3775 9830
TIME...MOT...LOC 0551Z 252DEG 38KT 3785 9827
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
KAUFMAN006
WWUS53 KICT 020600
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
100 AM CDT Wed Apr 2 2025
KSC155-020615-
/O.CON.KICT.TO.W.0006.000000T0000Z-250402T0615Z/
Reno KS-
100 AM CDT Wed Apr 2 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR CENTRAL
RENO COUNTY...
At 100 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Partridge, or 8 miles north of Pretty Prairie,
moving east at 60 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Partridge and Arlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3781 9821 3793 9828 3800 9813 3803 9805
3784 9796
TIME...MOT...LOC 0600Z 248DEG 54KT 3790 9808
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
KAUFMAN633
WWUS53 KICT 020605
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
105 AM CDT Wed Apr 2 2025
KSC155-020615-
/O.EXP.KICT.TO.W.0006.000000T0000Z-250402T0615Z/
Reno KS-
105 AM CDT Wed Apr 2 2025
...THE TORNADO WARNING FOR CENTRAL RENO COUNTY WILL EXPIRE AT 115 AM
CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 700 AM CDT for south central
Kansas.
&&
LAT...LON 3781 9821 3793 9828 3800 9813 3803 9805
3784 9796
TIME...MOT...LOC 0605Z 251DEG 40KT 3791 9803
$$
KAUFMANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Apr 1, 6:57 PM CDT, 5 hours 45 minutes earlier. Its key messages:
- Severe storms still possible this evening and overnight.
- Cool and wet pattern for Thu night through Sat night with multiple chances at rain showers.
Area forecast discussion, Apr 1, 6:57 PM CDT, 5 hours 45 minutes before
Area Forecast Discussion National Weather Service Wichita KS 657 PM CDT Tue Apr 1 2025 .KEY MESSAGES... - Severe storms still possible this evening and overnight. - Cool and wet pattern for Thu night through Sat night with multiple chances at rain showers. && .DISCUSSION... Issued at 300 PM CDT Tue Apr 1 2025 Currently have broad upper troughing encompassing the western half of the CONUS with a few embedded impulses. One is over Northern CA with another over the Northern Rockies. Meanwhile a more robust piece of energy is rounding Southern CA and into the Desert Southwest. At the surface, low level moisture continues to quickly stream northward with 60 dewpoints now approaching KOKC. A sharp dryline extends from just west of Hays to west of Pratt and down into southwest OK. Vis satellite has showing some towering CU along it down across southwest OK for the last couple of hours. All eyes will be on the dryline for the next several hours, especially over northwest OK/and southwest of KICT to see if a storm can develop along it in the deeper moisture. Positives going for storm development would be good convergence along the dryline with strong theta-e advection into it as winds back closer to sunset and moisture continues to funnel into the area. Negatives would be some capping remaining and better large scale forcing lagging back to the west. If a storm can develop in this region, it would likely go upscale very quickly with great looking shear profiles including very impressive low level shear. Tornadoes would definitely be a threat along with very large hail. If storms can't develop along the dryline early this evening, then they will likely develop further north along the cold front as it pushes south, generally after 03z, with storms first developing for areas along and north of I-70 and trying to unzip southwest as the overnight hours progress. There is considerable uncertainty between the CAMS on how much storm coverage there is across our forecast area with a few keeping much of it over northeast KS. However, feel confident that at least the north and northeast portions of our forecast area will see storms. This later activity will be more mixed-mode since it's along the cold front with a reduced tornado threat but still a chance for large hail and damaging straight-line winds. By 12z Wed, surface low will be situated over eastern Nebraska with cold front convection moving into the Ozarks. Once this activity moves out of the area we are looking for dry conditions through Wed evening. By 00z Thu, one piece of shortwave energy will be lifting into the Upper Mississippi Valley with another impulse over the Desert Southwest. Shower chances will increase on Thu as some of this energy approaches the High Plains, but not looking for anything significant. For Fri through the weekend, we look to get into a split flow regime with a slow moving upper trough over the Desert Southwest by Fri and a northern stream shortwave sliding across the Northern Rockies/Northern Plains. Rain chances will really ramp-up Fri as upper diffluence moves over the area and will continue into Fri evening. Southwest CONUS upper trough will finally start to slide east Fri night into Sat. Still looking like the heavier rain will stay southeast of the forecast area along the strong low level baroclinic zone on Fri-Sat with PW values forecast to be in the 250-275% of normal range! As far as temps go, we are generally looking at several days of below normal temps with highs this weekend not making out out of the 50s for most locations. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 646 PM CDT Tue Apr 1 2025 Main aviation concerns will be strong south winds tonight along with storm chances. Storms developed over north central KS a couple hours ago and are moving northeast into south central KS. There is a chance one of these storms may affect KCNU in a couple hours. Additional storms are expected to develop along the cold front over central KS, affecting KRSL-KGBD-KSLN in the 03-08z time frame. How far south storms build is in question so currently have lower confidence in storms at KICT. However, if they do make it to KICT, it would generally be after 04z. Large hail and strong winds will be possible with any of the storms. Strong south and southeast winds will remain for areas along and east of I-135 tonight and will come around to the west and remain gusting by Wed morning. && .FIRE WEATHER... Issued at 300 PM CDT Tue Apr 1 2025 Fire weather concerns are expected to remain on the low side for the next several days due to a cool and wet pattern. Gusty south winds will remain this evening for most locations and will flip to the west and northwest very late tonight into Wed morning. Below normal temps and multiple chances at rain will keep the fire danger in check for the Wed-Sun time frame. Best rain chances will be for Fri-Sat. && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM CDT Wednesday for KSZ032-033-047>053- 067>070-082-083-091>094-098. && DISCUSSION...MWM AVIATION...RBL FIRE WEATHER...RBL
Hazardous weather outlook, Apr 1, 5:15 PM CDT, 7 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 515 PM CDT Tue Apr 1 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-020945- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 515 PM CDT Tue Apr 1 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight There is a small chance that an isolated storm could develop over northwest Oklahoma and move into southern Kansas in the 7 to 9 pm time frame. Any storm in this area would have the potential to produce very large hail and tornadoes. Storms are expected to become more widespread generally after 10 pm as a cold front surges south. This activity would first develop over central Kansas, near or north of I-70, and build south overnight. Damaging straight line winds, large hail and a brief tornado would be possible with this activity. Strong southerly winds will remain in place this evening, with gusts in the 40 to 45 mph range common. See latest wind advisory for additional details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated thunderstorms could affect far southeast Kansas at times during the Thursday through Saturday period. The threat for severe weather is low. Snow may mix with rain at times over parts of central and south central Kansas late Saturday night into early Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Local storm report, Apr 1, 10:21 PM CDT, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1021 PM CDT Tue Apr 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM Hail Bushton 38.51N 98.39W
04/01/2025 E1.00 Inch Rice KS Public
&&Local storm report, Apr 1, 10:52 PM CDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1052 PM CDT Tue Apr 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM Hail Kanopolis 38.71N 98.16W
04/01/2025 M1.00 Inch Ellsworth KS Trained Spotter
Trained spotter reported quarter size hail.
&&
JWKLocal storm report, Apr 1, 11:14 PM CDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1114 PM CDT Tue Apr 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM Hail Ellsworth 38.74N 98.23W
04/01/2025 E1.00 Inch Ellsworth KS Trained Spotter
&&Local storm report, Apr 1, 11:19 PM CDT, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1119 PM CDT Tue Apr 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM Flood Ellsworth 38.74N 98.23W
04/01/2025 Ellsworth KS Trained Spotter
Reports of roads being shut down on the
south side of Ellsworth due to flooding.
&&Local storm report, Apr 1, 11:48 PM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1148 PM CDT Tue Apr 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM Hail 1 N Chase 38.37N 98.35W
04/01/2025 M1.57 Inch Rice KS Emergency Mngr
Emergency manager reported ping pong ball
size hail just north of Chase.
&&
JWKLocal storm report, Apr 1, 11:58 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1158 PM CDT Tue Apr 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM Hail 1 W Geneseo 38.52N 98.17W
04/01/2025 M1.00 Inch Rice KS Trained Spotter
&&
JWKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:41 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 49 min |
| Apr 1, 8:20 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 40 min |
| Apr 1, 8:24 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 36 min |
| Apr 1, 8:28 PM CDT | Special Weather Statement | ICT | Sedgwick | 32 min |
| Apr 1, 8:45 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 60 min |
| Apr 1, 8:55 PM CDT | Tornado Warning | ICT | Barton, Ellsworth, Rice | 50 min |
| Apr 1, 9:20 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 40 min |
| Apr 1, 9:31 PM CDT | Tornado Warning | ICT | Ellsworth, McPherson, Rice, Saline | 59 min |
| Apr 1, 10:08 PM CDT | Tornado Warning | ICT | Saline | 52 min |
| Apr 1, 10:16 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 59 min |
| Apr 1, 10:50 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 55 min |
| Apr 1, 11:04 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 41 min |
| Apr 1, 11:13 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Saline | 4 hr |
| Apr 1, 11:24 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 66 min |
| Apr 1, 11:33 PM CDT | Tornado Warning | ICT | Barton, Rice | 27 min |
| Apr 1, 11:52 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Saline | 53 min |
| Apr 2, 12:01 AM CDT | Tornado Warning | ICT | Ellsworth, McPherson, Saline | 29 min |
| Apr 2, 12:20 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 25 min |
| Apr 2, 12:32 AM CDT | Severe Thunderstorm Warning | ICT | Kingman, McPherson, Reno, Rice | 58 min |
| Apr 2, 1:21 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, McPherson, Marion, Reno | 39 min |
| Apr 2, 2:48 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 42 min |
| Apr 2, 3:04 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 41 min |
| Apr 2, 3:13 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 32 min |
| Apr 2, 3:35 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 25 min |
| Apr 2, 3:43 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood, Sumner | 47 min |
| Apr 2, 4:29 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Chautauqua, Cowley, Elk, Greenwood, Montgomery and 2 more | 46 min |
| Apr 2, 5:14 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Chautauqua, Elk, Labette, Montgomery, Neosho and 2 more | 91 min |
| Apr 2, 6:45 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 30 min |
Nearby
Tornado Warnings in Kansas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.